Alert archive / North Dakota / Red Flag Warnings in 2011
Red Flag Warning 11, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Nov 4, 2011, 3:44 AM CDT for Dickey County, LaMoure County, Stutsman County, North Dakota. It took effect at Nov 4, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2011, 3:44 AM CDT (08:44 UTC)
- In effect from
- Nov 4, 2011, 12:00 PM CDT
- Expired
- Nov 4, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, LaMoure County, ND, Stutsman County, ND
The radar
The Aberdeen radar (KABR), 119 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3768 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
538 WWUS83 KBIS 040844 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 344 AM CDT FRI NOV 4 2011 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR PARTS OF SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... .STRONG SOUTHERLY WINDS OF 25 TO 30 MPH ARE EXPECTED TO DEVELOP IN THE JAMES RIVER VALLEY. BY THIS FRIDAY AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO 20 TO 30 PERCENT...AS TEMPERATURES RISE INTO THE LOW TO MID 50S. THESE CONDITIONS COMBINED WITH DRY VEGETATION WILL CREATE CRITICAL FIRE WEATHER CONDITIONS IN THE JAMES RIVER VALLEY OF SOUTHEAST AND SOUTH CENTRAL NORTH DAKOTA. EXPLOSIVE FIRE GROWTH IS LIKELY SHOULD A FIRE IGNITE. NDZ025-040945- /O.CAN.KBIS.FW.A.0009.111104T1700Z-111105T0000Z/ FOSTER- 344 AM CDT FRI NOV 4 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR FOSTER COUNTY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FIRE WEATHER WATCH. STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY VALUES ARE EXPECTED SOUTH OF THESE AREAS. CONDITIONS THIS AFTERNOON ARE EXPECTED TO BE JUST BELOW RED FLAG CRITERIA. $$ NDZ037-048-051-041700- /O.UPG.KBIS.FW.A.0009.111104T1700Z-111105T0000Z/ /O.NEW.KBIS.FW.W.0011.111104T1700Z-111105T0100Z/ STUTSMAN-LA MOURE-DICKEY- 344 AM CDT FRI NOV 4 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA...INCLUDING THE JAMES RIVER VALLEY REGION. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THIS AFTERNOON THROUGH EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE LOW 50S. * LIGHTNING...NOT EXPECTED * IMPACTS...EXPLOSIVE FIRE GROWTH SHOULD A FIRE IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NH
2 follow-up statements
582 WWUS83 KBIS 041946 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 246 PM CDT FRI NOV 4 2011 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR PARTS OF SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... .STRONG SOUTHERLY WINDS OF 25 TO 30 MPH WILL CONTINUE IN THE JAMES RIVER VALLEY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO 20 TO 30 PERCENT...AS TEMPERATURES RISE INTO THE LOW TO MID 50S. THESE CONDITIONS COMBINED WITH DRY VEGETATION WILL CREATE CRITICAL FIRE WEATHER CONDITIONS IN THE JAMES RIVER VALLEY OF SOUTHEAST AND SOUTH CENTRAL NORTH DAKOTA. EXPLOSIVE FIRE GROWTH IS LIKELY SHOULD A FIRE IGNITE. CONDITIONS WILL IMPROVE AFTER SUNDOWN. NDZ037-048-051-050100- /O.CON.KBIS.FW.W.0011.000000T0000Z-111105T0100Z/ STUTSMAN-LA MOURE-DICKEY- 246 PM CDT FRI NOV 4 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * AFFECTED AREA...PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA...INCLUDING THE JAMES RIVER VALLEY REGION. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THIS AFTERNOON THROUGH EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE LOW 50S. * LIGHTNING...NOT EXPECTED * IMPACTS...EXPLOSIVE FIRE GROWTH SHOULD A FIRE IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
184 WWUS83 KBIS 050108 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 808 PM CDT FRI NOV 4 2011 ...RED FLAG WARNING HAS EXPIRED FOR PARTS OF SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... .RH VALUES HAVE INCREASED AND WINDS HAVE DECREASED TO BELOW CRITICAL FIRE WEATHER THRESHOLDS. AS A RESULT...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. NDZ037-048-051-050215- /O.EXP.KBIS.FW.W.0011.000000T0000Z-111105T0100Z/ STUTSMAN-LA MOURE-DICKEY- 808 PM CDT FRI NOV 4 2011 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RH VALUES HAVE INCREASED AND WINDS HAVE DECREASED TO BELOW CRITICAL FIRE WEATHER THRESHOLDS. AS A RESULT...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ TM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Nov 4, 1:28 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Nov 4, 1:28 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 128 AM CDT FRI NOV 4 2011 .UPDATE... UPDATE FOR FIRST/SECOND PERIOD SENSIBLE WEATHER ELEMENTS. && .DISCUSSION... A WEAK LEAD S/WV IMPULSE LOCATED OVER WESTERN ND CONTINUES TO ADVECT NORTHEAST INTO SOUTH CENTRAL CANADA THIS EARLY FRIDAY MORNING. SCT-BKN UPPER LEVEL CLOUDS ARE THE MAIN RESULT FROM THIS FEATURE...WITH CLEARING OCCURRING IN THIS WAVE'S WAKE OVER MY SOUTHWEST. THIS CLEARING TREND WILL CONTINUE NORTH AND EAST INTO FRIDAY DAYTIME WITH MOSTLY SUNNY AND MILD CONDITIONS EXPECTED. && .AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. INCREASING GRADIENT FLOW OVER THE JAMES RIVER BASIN WILL GENERATE WINDY CONDITIONS WITH WIND GUSTS APPROACHING 30 KNOTS OVER KJMS THROUGH MOST OF THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON FOR NDZ001>004-009>011-017-018-031-032. FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR NDZ025-037-048-051. && UPDATE...NH AVIATION...TM
Hazardous weather outlook, Nov 4, 1:37 AM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 137 AM CDT FRI NOV 4 2011 NDZ005-012-013-019>023-033>036-040>047-050-050645- ROLETTE-MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-STARK- MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-MCINTOSH- 137 AM CDT FRI NOV 4 2011 /1237 AM MDT FRI NOV 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTRY MIX OF PRECIPITATION IS POSSIBLE SATURDAY ACROSS WESTERN NORTH DAKOTA...BEFORE CHANGING OVER TO ALL SNOW SATURDAY NIGHT AND SUNDAY. PRECIPITATION WILL BEGIN OVER PORTIONS OF CENTRAL NORTH DAKOTA SATURDAY NIGHT FIRST AS RAIN BEFORE MIXING WITH AND CHANGING OVER TO SNOW LATER SATURDAY NIGHT INTO SUNDAY. STRONG NORTHWEST WINDS ARE EXPECTED TO ACCOMPANY THE PRECIPITATION SATURDAY NIGHT AND SUNDAY. THERE IS POTENTIAL FOR REDUCED VISIBILITY IN BLOWING SNOW. LATEST INDICATIONS ARE THAT LIGHT TO MODERATE SNOWFALL IS MORE FAVORED ACROSS WESTERN AND NORTH CENTRAL NORTH DAKOTA. UNCERTAINTY REMAINS REGARDING FORECAST DETAILS AND IMPACTS OF THE POTENTIAL STORM...INCLUDING SNOWFALL AMOUNTS AND PLACEMENT...PRECIPITATION TYPE SATURDAY AND SATURDAY NIGHT...AND THE SEVERITY OF THE BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ025-037-048-051-050645- FOSTER-STUTSMAN-LA MOURE-DICKEY- 137 AM CDT FRI NOV 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG SOUTH WINDS AND AFTERNOON PERCENT HUMIDITIES IN THE 20S WILL RESULT IN ELEVATED FIRE DANGERS ACROSS THE JAMES RIVER BASIN FRIDAY. A WINTRY MIX OF PRECIPITATION IS POSSIBLE SATURDAY ACROSS WESTERN NORTH DAKOTA...BEFORE CHANGING OVER TO ALL SNOW SATURDAY NIGHT AND SUNDAY. PRECIPITATION WILL BEGIN OVER PORTIONS OF CENTRAL NORTH DAKOTA SATURDAY NIGHT FIRST AS RAIN BEFORE MIXING WITH AND CHANGING OVER TO SNOW LATER SATURDAY NIGHT INTO SUNDAY. STRONG NORTHWEST WINDS ARE EXPECTED TO ACCOMPANY THE PRECIPITATION SATURDAY NIGHT AND SUNDAY. THERE IS POTENTIAL FOR REDUCED VISIBILITY IN BLOWING SNOW. LATEST INDICATIONS ARE THAT LIGHT TO MODERATE SNOWFALL IS MORE FAVORED ACROSS WESTERN AND NORTH CENTRAL NORTH DAKOTA. UNCERTAINTY REMAINS REGARDING FORECAST DETAILS AND IMPACTS OF THE POTENTIAL STORM...INCLUDING SNOWFALL AMOUNTS AND PLACEMENT...PRECIPITATION TYPE SATURDAY AND SATURDAY NIGHT...AND THE SEVERITY OF THE BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>004-009>011-017-018-031-032-050645- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE- DUNN-GOLDEN VALLEY-BILLINGS- 137 AM CDT FRI NOV 4 2011 /1237 AM MDT FRI NOV 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTRY MIX OF PRECIPITATION IS POSSIBLE SATURDAY ACROSS WESTERN NORTH DAKOTA...BEFORE CHANGING OVER TO ALL SNOW SATURDAY NIGHT AND SUNDAY. PRECIPITATION WILL BEGIN OVER PORTIONS OF CENTRAL NORTH DAKOTA SATURDAY NIGHT FIRST AS RAIN BEFORE MIXING WITH AND CHANGING OVER TO SNOW LATER SATURDAY NIGHT INTO SUNDAY. STRONG NORTHWEST WINDS ARE EXPECTED TO ACCOMPANY THE PRECIPITATION SATURDAY NIGHT AND SUNDAY. THERE IS POTENTIAL FOR REDUCED VISIBILITY IN BLOWING SNOW. LATEST INDICATIONS ARE THAT LIGHT TO MODERATE SNOWFALL IS MORE FAVORED ACROSS WESTERN AND NORTH CENTRAL NORTH DAKOTA. UNCERTAINTY REMAINS REGARDING FORECAST DETAILS AND IMPACTS OF THE POTENTIAL STORM...INCLUDING SNOWFALL AMOUNTS AND PLACEMENT...PRECIPITATION TYPE SATURDAY AND SATURDAY NIGHT...AND THE SEVERITY OF THE BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
Nearby
Red Flag Warnings in North Dakota, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.